MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SYNFIX® EVOLUTION TRIAL SPACER HOLDER; TEMPLATE

OBERDORF SYNTHES PRODUKTIONS GMBH SYNFIX® EVOLUTION TRIAL SPACER HOLDER; TEMPLATE
Catalog Number 03.835.100
Medical Device Problem Code Device Difficult to Maintain (3134)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: synthes sales rep.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during an anterior lumbar interbody fusion (alif) procedure for two levels, the surgeon had been using the synfix evolution trial implant and completed the level one.During the procedure, the trial implant had been tapped into place and then removed and a larger trial was then tapped into place.However, when the surgeon tried to remove an inserter or synfix evolution implant holder, it would not unscrew the trial.Also, there were no other tools in which to try to set apart from the inserter.The instrument was meant to be tapped into place, however, it seemed to be unsuccessful.It was unknown if there was surgical delay.Surgical procedure and patient outcome were unknown.Concomitant device reported: unknown trial (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) devices.This report is for 1 of 1 for (b)(4).
 
Event or Problem Description
The last trial size got stuck but he¿d decided this was the biggest he could use so moved on to implant insertion.No harm to the patient.Alif was successful on both levels l4 and l5.The upper levels l3,l2, l1 had xlif cages inserted during a separate operation, however they did subside but these were competitor's cages.Concomitant devices reported: unknown trial implants (part# unknown, lot# unknown, quantity 2).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
H10 additional narrative: b5: updated information provided for reporting.E1: additional reporter.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
07/11/2019: update: it was reported that the reason why the patient underwent the procedure was to reinstate lordosis into the lumbar spine.The procedure was successfully completed with no surgical delay reported.Updated concomitant device/s reported to capture the number of trial implants (3) used.Concomitant device/s reported: unknown trial implants (part# unknown, lot# unknown, quantity 3).

Brand Name
SYNFIX® EVOLUTION TRIAL SPACER HOLDER
Common Device Name
TEMPLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8772814
Report Number8030965-2019-66098
Device Sequence Number1668820
Product Code HWT
UDI-Device Identifier07611819682719
UDI-Public(01)07611819682719
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.835.100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/08/2019
08/29/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/08/2019
09/04/2019
Patient Sequence Number1